Aa
Aa
A
A
A
Close
1025521 tn?1252507728

Rashes Related to Tanning?

I recentley startes tanning in a tanning bed, approxamately a couple weeks after I started a rash started below my knees and down my shins. I tanned last summer as well and the same thing but not as bad. The rash begins as little red spots, but this time it has got a little worse. They are irregular shaped red spots or welts/ blemishes, slightly poofy and raised but not extremely. These spots are mainly on my left leg and just slightly on my right, starting below the knee and twards the inner of the leg. They are isolated to these areas on my body and nowhere else. When I consulted the tanning salone they said I just needed a hyperalergenic lotion, so I am trying that for a while to see if they go away. I made an appointment with a dermatoligist, but it is not for almost 3 weeks and would like to find a solution hopefully before then. I do not know that this is caused by tanning or not, but it has happened twice now and always at the time that I am tanning... Please HELP! Does anyone have any suggestions on this or ever seen anything similar.
5 Responses
Sort by: Helpful Oldest Newest
Avatar universal
I am an RN, and I am not sure why you have a rash, but for your own safety, stay away from the tanning beds!  There is a huge increase in the number of skin cancer cases from young women using tanning beds, and it just isn't worth it. Get a spray on tan; a lot of places are offering those now. I hope all works out for you.
Helpful - 0
1025521 tn?1252507728
I know, I try not to make it a habbit. Long story short, I was in a bad car accident and shattered my knee and after a million surgeries I was left with a ugly scar and self esttem issues. I waited a year for the scar to propperly heal and started tanning to get just a little coler and make the scar less noticeable. But I definately dont want the tanning to be a peranent thing. I'm very pale and just needed a little coler, I've seem some girls get rediculously dark from tanning beds and it looks disgusting! Yuck!
Helpful - 0
1025521 tn?1252507728
I sa w my family doctor and they had no idea what the hives were and only prescribed me a cream (triamcinolone acetonide ointment) and so far it has done nothing. or at leaste nothing noticably. I have an appointment with a dermatologist but it is not untill late this month. grrr.
Helpful - 0
Avatar universal
Oh my goodness!   Everyyear, I go through the same thing!!!  I am an RN as well, and I usually get the welts and bumps on my belly and back.  Places the sun doesn't normally get to, but slightly of areas.  But to be honest, it itches, and looks gross.  Cutting to the chase,  it'll go away in acouple of weeks.  It is the heat from the tanning bed mixed with amount of "sun" you skin has to adjust to!   Not like heat bumps, but my tanning bed and like four fans so I can only imagine the amount of heat generated without the fans.  So if it is like mine, I used Benadryl Gel to help with itch and swelling, and Nivea Calming Lotion to moisturize after showers and help as well.  the rash happened after a few sessions, so i didn't think it was it until I asked a dr. I worked with and it happened to her.  Oh, don't scratch it, it'll leave marks that are lighter than the rest of the tan.  also, you may notice the spots "glow" when in the tanning bed, they seemed to look like "WHITE" spots and freaked me out, it's just the skin changes that the light picks up.  My belly freckled where the rash was a few years ago, so if that happens don;t freak. out.   I hope this helps.   sorry about the grammer, I have an infant in my arms.
Helpful - 0
563773 tn?1374246539
MEDICAL PROFESSIONAL
Hello,
It can be due to tinea versicolor. Tinea versicolor is caused by a fungus that lives in the skin of almost all adults. Factors that can cause the fungus to become more visible include high humidity and immune or hormone abnormalities. Treatment involves topical and oral antifungal medicines. Most cases of fungal infections respond to over-the-counter products, which contain any of several basic ingredients: miconazole, tolnaftate, terbinafine, ketaconazole and clotrimazole. You can consult a pharmacist and get any cream or lotion containing these ingredients. Some of them are Lamisil, Monistat derm, Mycelex, and Nizoral.

If the symptoms persist then please consult a dermatologist.

I hope it helps. Take care and please do keep me posted in case you have any additional doubts. Kind regards.
Helpful - 0
Have an Answer?

You are reading content posted in the Dermatology Community

Top Dermatology Answerers
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Learn to identify and prevent bites from summer’s most common pests.
Doctors argue for legislation to curb this dangerous teen trend in the latest Missouri Medicine report.
10 ways to keep your skin healthy all winter long
How to get rid of lumpy fat on your arms, hips, thighs and bottom
Diet “do’s” and “don’ts” for healthy, radiant skin.
Images of rashes caused by common skin conditions